I am prescribed Gabapentin for Fibromyalgia, and my GP felt it would also help with my severe anxiety disorder. I only take it as needed at 600mg every 8 hours. My anxiety has been completely out of control lately, and I took it earlier today to see if it would help. I noticed a marked improvement anxiety-wise, but feel as though I am in a complete daze. I went for a long walk and noticed that I felt like I was floating, and that my brain was functioning properly when I was interacting with people at the store. I have recently been diagnosed as anemic, so this could be the culprit for the some of my symptoms; including increased anxiety.
Does Gabapentin cause one to feel as though they're in a fog and really out of it?
- 4 Jan 2014 by serendipity1
- 30 September 2020
- anxiety, pain, fibromyalgia, gabapentin, prescription, disorder
".... my brain [wasn't] functioning properly". Case in point, I suppose:)
This is the problem, its not a drug to take as needed. It won't do much that way and your body isn't getting used to it. Those side effects don't last long if you're taking it regularly. Also you shouldn't start out at 600. The dose should be increased gradually. I don't now how you could tell when it's needed with fibro I have it and I hurt all the time.
I have fibromyalgia as well and am on the same medication. I'm on 300mg and have to pick up my increased prescription. I think you're to high on the dose just starting out. I did notice a floating type of feeling when I first started but now I feel fine.
As KM stated, you can't just take this medicine as needed. It takes time to build up therapeutic levels. Not everyone takes the same dose. I went through 7 dosage adjustments before I found relief. Everyone is different and reacts differently. I hope you will see your doctor and get on the right dosage. Best wishes.
HI, I been on gabapentin for a few months now, after a few days I to feel like that I was in a fog. I was on 300mg 3X daily. After about a week or so everything was fine no more foggy feeling. Like the others said this isn't a as needed med. I'm now on 600mg which it toke a few weeks to get to this level. I would call my dr. if I was you. hope everything work out for you.
I had problems with it as I was at full dose while dealing with shingles. This disease causes nerve pain. I got brain zaps, really what it felt like, jolts of electricity through my head. I felt confused, listless and like I could not concentrate, it did help the pain and I gave it up after I could tolerate the nerve pain with numbing the area and my Vicodin. I know someone who has been on it a long time and she says those side effects go away after a few months and it does help her nerve pain. I felt dumb on it. She is brilliant and remains so. Seems to be different for different people.
I am wondering as well if gabapentin is causing me to get an increased number of headaches and maybe even sinus pressure. I'm also pretty sure it makes me dizzy and my blood pressure and pulse are fine, for example just now 138 over 77 with a pulse of 70.
It does sound like anemic symptoms more so than gaba, and like Chuck, I wonder why it was prescribed as a "take as needed"... Unless you have already tried xanax, or other take as needed anxiety med. As mentioned, GABA is a long term nerve pain med not a take as needed. I'm very sensitive to meds, so it takes weeks to adjust. I take 800mg 3x daily for nerve damage, not nervous anxiety. I take xanax for that as needed. Hope that helps. Love, Suz.
I started out on 300 mg Gabapentin 3 times per day. I had problems with it making me feel this way. 1 month later the nurse practitioner bumped me up to 600 mg 3 times a day. I still experience floating, fog, confusion, and it puts me to sleep. I have been on it now at the 600 mg level for about a month. I am having problems with neuropathy from Diabetes Type 2.I still suffer from pain but it does ease up some.
i am in a constant state of confusion-i suffer from memory loss... anxiety, severe mood swings. i’ve become more and more withdrawn. i never thought it could be long term effects of gabapentin-i’ve been on this since 2011... i’m making a dr’s appt asap. is this reversible??
I was recently put on gabapentin for fibro pain. Seemed to work good for a few days then started making me feel so drunk I was bouncing of walls and furniture. My brain could not process things and I was losing consiousness while eating. My face would literally fall into my plate. After someone woke my up it would happen over and over. Can't even function to do normal everyday things. No way I could ever drive. Has anyone else experienced such sever reactions?
I felt that way when I first started taking Gabapentin. I was put on 300 mg three times a day to ease withdrawal symptoms from a prescribed benzo (klonopin.) I am a nurse, and took the benzo as directed but my brain still became dependent on it after 6 mos of regular use. Withdrawal from benzodiazepines is pure hell. I lost 25 pounds and half of my hair in the month it took me to come off the klonopin and I wanted to die every day. Gabapentin helped with the symptoms because it is like a "light" benzo which still messes with your Gaba receptors. But I dread coming off the Gabapentin now, some have miserable withdrawals from it also. I would never have taken a benzo or gaba med if I could go back in time. However, it can be quite effective for nerve pain. I was suffering from anxiety, and not pain. For anxiety, I would think anyone would be better off using meditation, therapy, rx ssri's, Magnesium, whatever you can to avoid Benzos or gaba. Good luck to you and your health journey.
Different strokes for different folks all depends on Brain chemistry
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.